Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 133, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2005, 4:45 PM CDT for Burnet County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 4:45 PM CDT (21:45 UTC)
- Expired
- May 29, 2005, 5:28 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 292145
SVREWX
TXC053-292245-
/O.NEW.KEWX.SV.W.0133.050529T2145Z-050529T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BURNET
* UNTIL 545 PM CDT
* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTH OF MARBLE FALLS...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BURNET AND BERTRAM.
LAT...LON 3085 9839 3051 9833 3046 9813 3063 9807
3083 9795 3096 9787
$$3 follow-up statements
000
WWUS54 KEWX 292157
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT SUN MAY 29 2005
TXC053-292245-
/O.CON.KEWX.SV.W.0133.000000T0000Z-050529T2245Z/
BURNET TX-
455 PM CDT SUN MAY 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
BURNET COUNTY...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF MARBLE FALLS...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BURNET...SPICEWOOD AND
BERTRAM.
LAT...LON 3085 9839 3051 9833 3046 9813 3063 9807
3083 9795 3096 9787
$$000
WWUS54 KEWX 292202
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CDT SUN MAY 29 2005
TXC053-292245-
/O.CON.KEWX.SV.W.0133.000000T0000Z-050529T2245Z/
BURNET TX-
501 PM CDT SUN MAY 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
BURNET COUNTY...
AT 500 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF MARBLE
FALLS...MOVING EAST AT 20 MPH. AT 5 PM...RADAR INDICATED LARGE HAIL
THE SIZE OF GOLF BALLS MAY OCCUR IN THIS STORM.
OTHER LOCATIONS IN THE WARNING INCLUDE SPICEWOOD AND BERTRAM.
LAT...LON 3085 9839 3051 9833 3046 9813 3063 9807
3083 9795 3096 9787
$$000
WWUS54 KEWX 292228
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CDT SUN MAY 29 2005
TXC053-292237-
/O.CAN.KEWX.SV.W.0133.000000T0000Z-050529T2245Z/
BURNET TX-
527 PM CDT SUN MAY 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY IS CANCELLED...
AT 527 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND MOVED INTO
WESTERN WILLIAMSON COUNTY.
LAT...LON 3085 9839 3051 9833 3046 9813 3063 9807
3083 9795 3096 9787
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:35 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 29, 3:35 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 PM CDT SUN MAY 29 2005
.DISCUSSION...
BUSY NIGHT AHEAD AS THE UPR TROF OVR WEST CENTRAL TX SINKS SLOWLY SEWD
OVERNIGHT WHILE A S/W OVR NE MEX PUSHES EASTWARD INTO THE RIO GRANDE PLAINS
UNDERNEATH THE TROF. AMS OVR S TX HAS BECOME VERY UNSTABLE THIS AFTN WITH
70+ DEW POINTS INTO THE CENTRAL AND EASTERN CWA...OR SOUTH A SFC TROF WHICH
LIES E-W ACROSS THE HILL COUNTRY. ALSO SEEING A PUNCH OF AIR AT THE MID-LEVELS
IN THE WESTERN CWA THIS AFTN WHICH IN ADDITION TO STRONG HEATING WILL AID IN
INCREASING THE LAPSE RATES THIS EVENING. IN ADDITION TO THE SVR WX THREAT THERE
IS THE POTENTIAL FOR HEAVY RAIN AS THE SFC TROF IN THE HILL COUNTRY SINKS SLOWLY
SWD THIS EVENING AND PROVIDES A FOCUS FOR TRAINING CELLS AHEAD OF THE S/W LIFTING
OUT OF MEXICO. FLASH FLOOD WATCH HAS BEEN POSTED FOR THE CENTRAL AND EASTERN
CWA THRU 7 AM. APPEARS LESSENING CHANCES FOR CONVECTION MON-TUE...ESPECIALLY
WEST AS THE UPR TROF MOVES OFF TO OUR EAST AND A NWLY FLO PREVAILS...WITH NWLY
FLOW MCSS SKIRT OUR EASTERN COUNTIES OR STORMS DRIFT INTO THE FAR WESTERN CWA
OFF THE MEXICAN MOUNTAINS. NO BIG CHANGES FROM PREVIOUS EXTENDED WITH LOW OR NO
POPS AS UPPER RIDGE BUILDS INTO TX AHEAD OF AN UPR LOW THAT WILL TRACK ENEWD
ACROSS NRN MEXICO AND INTO WEST TX LATE THIS WEEK AND INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 66 87 69 88 / 70 40 20 30
AUSTIN BERGSTROM INTL AIRPORT 66 87 67 88 / 70 40 20 30
DEL RIO INTL AIRPORT 68 93 72 93 / 30 30 20 30
SAN ANTONIO INTL AIRPORT 67 88 71 88 / 70 20 20 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 6 PM SUNDAY UNTIL 7 AM CDT
MONDAY FOR THE FOLLOWING COUNTIES...ATASCOSA...BASTROP...
BEXAR...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...
GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
MEDINA...TRAVIS...WILLIAMSON...AND WILSON.
&&
01/11The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:46 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 63 min |
| May 28, 9:06 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 34 min |
| May 28, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 33 min |
| May 28, 10:47 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 88 min |
| May 28, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 43 min |
| May 29, 4:49 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 56 min |
| May 29, 5:12 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 63 min |
| May 29, 5:25 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| May 29, 5:47 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| May 29, 6:48 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.